Alert archive / Kansas / River Flood Warnings in 2020
River Flood Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 25, 2020, 7:54 AM CDT for Pottawatomie County, Kansas. It took effect at May 25, 2020, 8:05 AM CDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 7:54 AM CDT (12:54 UTC)
- In effect from
- May 25, 2020, 8:05 AM CDT
- Expired
- May 25, 2020, 11:56 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 29 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock Creek (KS) at Louisville (LISK1). The gauge peaked at 27.25 ft at May 25, 2020, 8:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06888300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
863 WGUS43 KTOP 251254 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 754 AM CDT Mon May 25 2020 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Rock Creek near Louisville affecting Pottawatomie County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC149-252053- /O.NEW.KTOP.FL.W.0009.200525T1305Z-200526T1251Z/ /LISK1.1.ER.200525T1305Z.200525T1800Z.200525T1851Z.UU/ 754 AM CDT Mon May 25 2020 The National Weather Service in Topeka, KS has issued a * Flood warning for The Rock Creek near Louisville. * until Tuesday morning. * At 7:00 AM Monday the stage was 26.7 feet. * Flood stage is 27.0 feet. * Minor flooding is forecast to crest at 28.30 feet at 1:00 PM CDT. * Impact...At 27.0 feet...Minor low land flooding begins along the north bank of Rock Creek. && LAT...LON 3924 9635 3927 9633 3926 9626 3923 9625 $$
2 follow-up statements
772 WGUS83 KTOP 251354 FLSTOP Flood Statement National Weather Service Topeka KS 853 AM CDT Mon May 25 2020 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Solomon River near Niles affecting Dickinson...Ottawa and Saline Counties ...The Flood Warning continues for the following streams in Kansas.. Chapman Creek near Chapman affecting Dickinson County Rock Creek near Louisville affecting Pottawatomie County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-260452- /O.EXT.KTOP.FL.W.0006.000000T0000Z-200530T1030Z/ /BLRK1.1.ER.200525T1912Z.200527T0600Z.200529T2230Z.NO/ 853 AM CDT Mon May 25 2020 The Flood Warning continues for The Big Blue River near Blue Rapids. * until late Friday night. * At 8:15 AM Monday the stage was 25.7 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 28.7 feet by early Wednesday morning.The river will fall below flood stage by Friday afternoon. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC041-260452- /O.CON.KTOP.FL.W.0007.000000T0000Z-200526T1224Z/ /CHPK1.1.ER.200525T0537Z.200525T1000Z.200526T0024Z.NO/ 853 AM CDT Mon May 25 2020 The Flood Warning continues for The Chapman Creek near Chapman. * until Tuesday morning. * At 8:45 AM Monday the stage was 21.5 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$ KSC149-260452- /O.CON.KTOP.FL.W.0009.000000T0000Z-200526T1251Z/ /LISK1.1.ER.200525T1226Z.200525T1800Z.200525T1851Z.UU/ 853 AM CDT Mon May 25 2020 The Flood Warning continues for The Rock Creek near Louisville. * until Tuesday morning. * At 8:00 AM Monday the stage was 27.2 feet. * Flood stage is 27.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 27.0 feet...Minor low land flooding begins along the north bank of Rock Creek. && LAT...LON 3924 9635 3927 9633 3926 9626 3923 9625 $$ KSC041-143-169-260452- /O.EXT.KTOP.FL.W.0008.200525T1647Z-200526T1800Z/ /NLSK1.1.ER.200525T1647Z.200526T0000Z.200526T0600Z.NO/ 853 AM CDT Mon May 25 2020 The Flood Warning continues for The Solomon River near Niles. * until Tuesday afternoon. * At 8:30 AM Monday the stage was 17.4 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 26.9 feet by this evening.The river will fall below flood stage by early Tuesday morning. * Impact...At 27.0 feet...Arrowhead Road west of Niles floods. && LAT...LON 3902 9767 3905 9761 3899 9747 3893 9736 3888 9736 $$
318 WGUS83 KTOP 251656 FLSTOP Flood Statement National Weather Service Topeka KS 1156 AM CDT Mon May 25 2020 ...The Flood Warning is cancelled for the following streams in Kansas... Rock Creek near Louisville affecting Pottawatomie County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC149-251726- /O.CAN.KTOP.FL.W.0009.000000T0000Z-200526T1251Z/ /LISK1.1.ER.200525T1226Z.200525T1330Z.200525T1456Z.UU/ 1156 AM CDT Mon May 25 2020 The Flood Warning is cancelled for The Rock Creek near Louisville. * At 11:00 AM Monday the stage was 26.4 feet. * Flood stage is 27.0 feet. * Fell below flood stage at 9:56 AM Monday. * Forecast...The river will continue to fall to 15.2 feet by Tuesday morning. && LAT...LON 3924 9635 3927 9633 3926 9626 3923 9625 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 5:41 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 25, 5:41 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Topeka KS 541 AM CDT Mon May 25 2020 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 330 AM CDT Mon May 25 2020 Complex large scale upper trof continues to envelop much of the Central US this morning, extending from the prairies of Montana southward into the Texas coast. Various impulses are noted in the flow, one of which as brought overnight rainfall and flash flooding to portions of the central and western forecast area. Another is poised in Central Oklahoma and moving northeast, followed by a larger scale shortwave trof over Texas. The passing of these features, and by the larger upper trof as a whole into Tuesday, will bring continued chances for rain through the short term. As the southern portion of the system cuts off and drifts over the southern plains, rain chances will continue off and on through the late week. For the near term, will keep flash flood watch through the day today as the next impulse brings additional chances for locally heavy rainfall. Anticipate we will also see some rises on area rivers as the light/moderate rain continues today. The surface front still remains over western Kansas, with a more unstable airmass to its east to work with as the impulses to our south lift northward, albeit more of a 'skinny cape' regime. Clouds and rain chances hold high temperatures in the upper 60s northwest to the middle 70s east, and with some drier air later tonight following the frontal passage, could see lows in the 50s in north central Kansas late tonight. .LONG TERM...(Tuesday through Sunday) Issued at 330 AM CDT Mon May 25 2020 Models continue to struggle with the track of the cut off upper low over Texas through the period, although some agreement that it will drift far enough south and even possibly west after bringing rain chances into Thursday to finally dry things out by Friday and into the weekend. Highs are generally near normal in the 70s with overnight lows in the 50s and 60s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 501 AM CDT Mon May 25 2020 For east is a tricky one with several rounds of precipitation expected today, along with respective clouds and visby. Think next batch will make it to terminals around 15z, with the next more concentrated round later in the day as the winds shift west and front comes through. Could see some IFR cigs but not enough confidence this far out to put in place. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for KSZ008>012-020>024- 026-034>039-054. && SHORT TERM...67 LONG TERM...67 AVIATION...67
Hazardous weather outlook, May 25, 4:18 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 418 AM CDT Mon May 25 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-260930- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 418 AM CDT Mon May 25 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Periods of thunderstorms are expected again today across the area. A few of these storms could be strong, producing small hail and gusty winds. With ground already saturated from overnight storms, additional rainfall could bring localized flash flooding, as well as rises on area creeks, streams and rivers. A flash flood watch remains in effect for today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rain chances may continue well into the week. The multiple rounds of rain will increase the risk for flooding and rises in area rivers. Those with interests near rivers or flood prone areas should pay attention to the forecast and be ready to act if the water starts to rise. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, May 25, 3:50 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM HEAVY RAIN 2 NE OGDEN 39.13N 96.68W
05/25/2020 M3.48 INCH RILEY KS ASOS
ASOS STATION KMHK MANHATTAN.
0334 AM HEAVY RAIN 1 E SAINT GEORGE 39.19N 96.41W
05/25/2020 M2.38 INCH POTTAWATOMIE KS MESONET
MESONET STATION FW4580 ST GEORGE.
0331 AM HEAVY RAIN 4 WNW SAINT GEORGE 39.21N 96.49W
05/25/2020 M2.92 INCH POTTAWATOMIE KS MESONET
MESONET STATION FW6911 MANHATTAN.
0335 AM HEAVY RAIN 3 W JUNCTION CITY 39.03N 96.88W
05/25/2020 M2.26 INCH GEARY KS MESONET
MESONET STATION KJCMS 2 W JUNCTION CITY.
0318 AM HEAVY RAIN 4 S GRANDVIEW PLAZA 38.97N 96.78W
05/25/2020 M2.12 INCH GEARY KS MESONET
MESONET STATION FW1204 JUNCTION CITY.
0256 AM HEAVY RAIN 1 ENE GRANDVIEW PLAZA 39.03N 96.77W
05/25/2020 M2.45 INCH GEARY KS AWOS
AWOS STATION KFRI FT RILEY MARSHAL.
&&Local storm report, May 25, 6:19 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
619 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM HEAVY RAIN BLAINE 39.50N 96.40W
05/25/2020 M2.40 INCH POTTAWATOMIE KS CO-OP OBSERVER
&&
STLocal storm report, May 25, 7:42 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
742 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY RAIN 6 N WELLS 39.22N 97.55W
05/25/2020 M1.80 INCH OTTAWA KS TRAINED SPOTTER
&&
BDThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:37 PM CDT | Special Weather Statement | TOP | Ottawa | 38 min |
| May 24, 8:05 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 40 min |
| May 24, 8:07 PM CDT | Special Weather Statement | TOP | Geary | 23 min |
| May 24, 8:38 PM CDT | Severe Thunderstorm Warning | TOP | Geary | 52 min |
| May 24, 8:48 PM CDT | River Flood Warning | TOP | Marshall | 3 days |
| May 24, 9:03 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 42 min |
| May 24, 9:06 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 39 min |
| May 24, 9:10 PM CDT | Flash Flood Warning | TOP | Geary | 4 hr |
| May 24, 9:23 PM CDT | Severe Thunderstorm Warning | TOP | Geary | 52 min |
| May 24, 9:24 PM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 24, 9:48 PM CDT | Special Weather Statement | TOP | Dickinson, Ottawa | 57 min |
| May 24, 10:11 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley | 27 min |
| May 24, 10:32 PM CDT | Flash Flood Warning | TOP | Geary | 4 hr |
| May 24, 10:41 PM CDT | Flash Flood Warning | TOP | Dickinson | 4 hr |
| May 24, 10:49 PM CDT | Special Weather Statement | TOP | Dickinson, Geary, Ottawa, Wabaunsee | 56 min |
| May 24, 11:47 PM CDT | Special Weather Statement | TOP | Dickinson, Geary, Wabaunsee | 43 min |
| May 25, 12:03 AM CDT | River Flood Warning | TOP | Dickinson | 21 hr |
| May 25, 12:28 AM CDT | Special Weather Statement | TOP | Pottawatomie | 32 min |
| May 25, 1:31 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 9 hr |
| May 25, 1:33 AM CDT | Areal Flood Warning | TOP | Ottawa | 5 hr |
| May 25, 1:47 AM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Geary, Morris, Pottawatomie, Riley | 4 hr |
| May 25, 2:49 AM CDT | Areal Flood Advisory | TOP | Pottawatomie | 3 hr |
| May 25, 5:38 AM CDT | Areal Flood Warning | TOP | Dickinson, Geary, Riley | 3 hr |
| May 25, 8:48 AM CDT | Areal Flood Warning | TOP | Dickinson, Geary, Morris, Ottawa, Riley | 8 hr |
| May 25, 11:39 AM CDT | River Flood Warning | TOP | Marshall | 9 hr |
| May 25, 1:11 PM CDT | Special Weather Statement | TOP | Jefferson | 34 min |
| May 25, 1:24 PM CDT | Special Weather Statement | TOP | Jefferson | 36 min |
| May 25, 1:50 PM CDT | Special Weather Statement | TOP | Shawnee | 25 min |
| May 25, 1:54 PM CDT | Special Weather Statement | TOP | Jefferson | 36 min |
Nearby
River Flood Warnings in Kansas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.